MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011487-15
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the renal artery.The 4.0x15 mm herculink elite stent delivery system (sds) was being used when the stent unloaded [dislodged] from the delivery system.A catcher was used to remove the stent from the anatomy and a new device was used to complete the procedure.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported issue could not be determined; however, the reported treatment appears to be related to operational context of the procedure.Angiographic imaging performed prior to the attempted stent placement was not provided; however, the image does confirm a malfunction of the abbott device.The dislodged, undeployed herculink elite stent is visualized in the renal artery but a probable cause cannot be identified with the media provided.Upon review of the one still radiographic image provided a probable root cause could not be determined for the herculink elite stent dislodgement in the left renal artery.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed reports it was stated that there was resistance during pushing [advancement] and the device reached the lesion.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported difficulty to advance could not be confirmed production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded that upon review of the one still radiographic image provided a probable root cause could not be determined for the herculink elite stent dislodgement in the left renal artery.Angiographic imaging performed prior to the attempted stent placement was not provided; however, the image does confirm a malfunction of the abbott device.The dislodged, undeployed herculink elite stent is visualized in the renal artery but a probable cause cannot be identified with the media provided.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: investigation findings code 3221 was removed h6: investigation conclusions code 4315 was removed h11: additional manufacturer narrative: revised.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21259972
Report Number2024168-2025-00988
Device Sequence Number8093334
Product Code NIN
UDI-Device Identifier08717648077838
UDI-Public(01)08717648077838(17)250831(10)2090761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number1011487-15
Device Catalogue Number1011487-15
Device Lot Number2090761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/10/2025
05/07/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/11/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown